News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: stopped pill after a week use, can i be pregnant?


 babyboo - Thu Oct 29, 2009 12:26 am

hi, i had my period on oct. 12 and took the first pill of nordette. then i had unprotected sex on oct. 16, around oct. 19, i bagan to have hives and it got worse so i stopped taking it on oct 21. my period usually lasts for more than 5 days so i usually disregard spottings starting the 6th day of my period. however, on oct 23, i had experienced heavy bleeding, i was thinking it was withdrawal bleeding. it got lighter as each day goes by. however i also experienced slight crampings on lower abdomen. until now, i stil have a few brown discharges everyday. can i get pregnant with this? how soon can i take the home pregnancy test?

thanks in advance!
 Debbie Miller, RN - Fri Oct 30, 2009 11:56 pm

User avatar Hello,
It sounds like you have had a period so you are not likely pregnant. Bleeding is usually assurance of non-pregnancy and only at times is associated with pregnancy - usually it is scant in amount in those cases. A home pregnancy test is accurate around the week that you miss the period - best if it's a few days after your period should have normally started. It is possible to get pregnant since you did not continue the pill. You should try to find a reliable method of birth control that you will use.

Best wishes.
 wife1 - Sat Oct 31, 2009 7:46 pm

I had a baby in january and I got pregnant in Sept not sure what date. Took about eight cycotec and had a period. About two wwks after that my husband and I had unprotected sex so I took the morning after pill.

That was about a week and a half ago. We want to have sex so I bought Rendell's Spermcidal tables for vaginal insertion. I am afraid to use them cause since then when I wipe ther is very light sign of blood comming from my vagina .

A little advise. My husbabd and I are trying to decide on a suitable contraceptive as well
 Debbie Miller, RN - Sun Nov 01, 2009 8:02 pm

User avatar Hello,
Spermicides used alone are not considered a very effective birth control method (75% to 85%) and usually these are used in conjunction with a cervical cap or diaphragm. I would not be alarmed about a little blood. Some people do experience irritation from the tablet or other type of spermicide. If it is light it is probably just normal spotting like many women experience from time to time.

If you are sure you do not want to get pregnant, I would recommend something else. Oral contraceptives and IUDs are quite reliable. The pill requires daily remembering but the IUD can be mostly forgotten. These are more expensive but if you plan to not become pregnant for a while, it evens out.

Talk to your health care provider as well as your partner to find a reliable method you are both comfortable with. If you want to continue the spermicide, you might also combine that with a "safe days" method. Cycle beads can help you track fertile days when you would be most likely to become pregnant. Extra diligence at that time would be wise. During the "unsafe days" it's best to avoid intercourse or use a good method such as condoms if you only want to use them when needed, then on the "safe days" you should be pretty confident with only the spermicide. Theoretically, with good tracking, you can skip contraceptives during that time but this usually only works well with someone who has regular periods. There is another "natural" method which monitors your secretions, called the "two day method." Both of these are newer ways of using natural family planning and these work well in conjunction with spermicide.

Best wishes.
 babyboo - Wed Nov 04, 2009 10:55 pm

hi there! i was thinking of taking a blood pregnancy test. how soon can i take the test? my period isnt due until nov.12. can i take the test now? it is more accurate than the urine pregnancy test right? my spottings had stopped but i am experiencing yellowish discharges now.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here